LAM KID

[News in the therapy of gout]

BODNÁR Nóra

MARCH 30, 2014

LAM KID - 2014;4(01)

COMMENTS

0 comments

Further articles in this publication

LAM KID

[Recomendation for medical checkup and therapy of renal stone disease]

TISLÉR András, MÁTYUS János

LAM KID

[Calcium and vitamin D disparities are related to gender, age, race, household income level, and weight in the United States]

BALLA Bernadett

LAM KID

[About the culture of the alcohol]

DÁNIEL Zsolt

LAM KID

[Does the vitamin K2 play a role in the prevention or treatment of osteoporosis? - a systematic review]

SZILI Balázs, TAKÁCS István

[The physiological role of vitamin K in blood clotting and bone metabolism is well known. A number of articles have been published recently about the effects of vitamin K2 on bone. Non-professional media promotes vitamin K2 as a potent tool for the prevention and treatment of osteoporosis. Nevertheless vitamin K2 is not included in either Hungarian, or European, or Ameri­can guidelines as an anti-osteoporotic me­dication. Our aim was to review the literature and provide a systematic review on the role of vitamin K2 in the prevention and treatment of osteoporosis. We have searched articles on http://pubmed.org available on 14. February 2014. Our search terms were: („vitamin K2” OR „menaquinon” OR „MK-7” OR „menantrenon”) AND „osteoporosis”. We have only reviewed original articles that discussed the relationship of vitamin K2 and osteoporosis, and had at least the abstract available in English. Of the 155 articles found, 135 had a relevant topic, 126 had at least the abstract in English. Of these, 73 were original articles, including 44 human studies (8 double-blind, controlled, 26 open-label, controlled, 5 observational and 5 cross-sectional studies) and 29 animal or in vitro models. In the non-Asian population there is no evidence for fracture-preventing or BMD-increasing effect of vitamin K2 treatment. The currently recommended anti-osteoporotic medications are significantly more efficient compared with the BMD increase observed in some Asian studies. ]

LAM KID

[Pre and perinatal diagnostics in the mirror of molecular genetics]

HORVÁTH Örs Péter, KÓSA János Pál

All articles in the issue

Related contents

Hypertension and nephrology

[About the care of patients with hyperuricaemia and gout]

[This consensus document is intended to provide guidance for the effective and efficient treatment of asymptomatic individuals with high uric acid levels and gout patients.]

Clinical Neuroscience

The etiology and age-related properties of patients with delirium in coronary intensive care unit and its effects on inhospital and follow up prognosis

ALTAY Servet, GÜRDOGAN Muhammet, KAYA Caglar, KARDAS Fatih, ZEYBEY Utku, CAKIR Burcu, EBIK Mustafa, DEMIR Melik

Delirium is a syndrome frequently encountered in intensive care and associated with a poor prognosis. Intensive care delirium is mostly based on general and palliative intensive care data in the literature. In this study, we aimed to investigate the incidence of delirium in coronary intensive care unit (CICU), related factors, its relationship with inhospital and follow up prognosis, incidence of age-related delirium and its effect on outcomes. This study was conducted with patients hospitalized in CICU of a tertiary university hospital between 01 August 2017 and 01 August 2018. Files of all patients were examined in details, and demographic, clinic and laboratory parameters were recorded. Patients confirmed with psychiatry consultation were included in the groups of patients who developed delirium. Patients were divided into groups with and without delirium developed, and baseline features, inhospital and follow up prognoses were investigated. In addition, patients were divided into four groups as <65 years old, 65-75 yo, 75-84 yo and> 85 yo, and the incidence of delirium, related factors and prognoses were compared among these groups. A total of 1108 patients (mean age: 64.4 ± 13.9 years; 66% men) who were followed in the intensive care unit with variable indications were included in the study. Of all patients 11.1% developed delirium in the CICU. Patients who developed delirium were older, comorbidities were more frequent, and these patients showed increased inflammation findings, and significant increase in inhospital mortality compared to those who did not develop delirium (p<0.05). At median 9-month follow up period, rehospitalization, reinfarction, cognitive dysfunction, initiation of psychiatric therapy and mortality were significantly higher in the delirium group (p<0.05). When patients who developed delirium were divided into four groups by age and analyzed, incidence of delirium and mortality rate in delirium group were significantly increased by age (p<0.05). Development of delirium in coronary intensive care unit is associated with increased inhospital and follow up morbidity and mortality. Delirium is more commonly seen in geriatric patients and those with comorbidity, and is associated with a poorer prognosis. High-risk patients should be more carefully monitored for the risk of delirium.

Clinical Neuroscience

A rare entity of acquired idiopathic generalised anhidrosis which has been successfully treated with pulse steroid therapy: Does the histopathology predict the treatment response?

ÖKTEM Özdemir Ece, ÇANKAYA Şeyda, UYKUR Burak Abdullah, ERDEN Simsek Nazan, YULUG Burak

Acquired idiopathic generalised anhidrosis is an uncommon sweating disorder characterized by loss of sweating in the absence of any neurologic, metabolic or sweat gland abnormalities. Although some possible immunological and structural mechanisms have been proposed for this rare entity, the definitive pathophysiology is still un­clear. Despite some successfully treated cases with systemic corticosteroid application, the dose and route of steroid application are controversial. Here, we present a 41-year-old man with lack of genera­lised sweating who has been successfully treated with high dose pulse intravenous prednisolone. We have discussed his clinical and histopathological findings as well as the treatment options in view of the current literature.

Clinical Neuroscience

[Zonisamide: one of the first-line antiepileptic drugs in focal epilepsy ]

JANSZKY József, HORVÁTH Réka, KOMOLY Sámuel

[Chronic administration of antiepileptic drugs without history of unprovoked epileptic seizures are not recommended for epilepsy prophylaxis. Conversely, if the patient suffered the first unprovoked seizure, then the presence of epileptiform discharges on the EEG, focal neurological signs, and the presence of epileptogenic lesion on the MRI are risk factors for a second seizure (such as for the development of epilepsy). Without these risk factors, the chance of a second seizure is about 25-30%, while the presence of these risk factors (for example signs of previous stroke, neurotrauma, or encephalitis on the MRI) can predict >70% seizure recurrence. Thus the International League Against Epilepsy (ILAE) re-defined the term ’epilepsy’ which can be diagnosed even after the first seizure, if the risk of seizure recurrence is high. According to this definition, we can start antiepileptic drug therapy after a single unprovoked seizure. There are four antiepileptic drugs which has the highest evidence (level „A”) as first-line initial monotherapy for treating newly diagnosed epilepsy. These are: carbamazepine, phenytoin, levetiracetam, and zonisamide (ZNS). The present review focuses on the ZNS. Beacuse ZNS can be administrated once a day, it is an optimal drug for maintaining patient’s compliance and for those patients who have a high risk for developing a non-compliance (for example teenagers and young adults). Due to the low interaction potential, ZNS treatment is safe and effective in treating epilepsy of elderly people. ZNS is an ideal drug in epilepsy accompanied by obesity, because ZNS has a weight loss effect, especially in obese patients.]

Clinical Neuroscience

Effects of valproate, carbamazepine and levetiracetam on Tp-e interval, Tp-e/QT and Tp-e/QTc ratio

YASAR Altun, ERDOGAN Yasar

Aim - To evaluate P-wave dispersion before and after antiepileptic drug (AED) treatment as well as to investigate the risk of ventricular repolarization using the Tpeak-Tend (Tp-e) interval and Tp-e/QT ratio in patients with epileptic disorder. Methods - A total of 63 patients receiving AED therapy and 35 healthy adults were included. ECG recordings were obtained before and 3 months after anti-epileptic treatment among patients with epilepsy. For both groups, Tp-e and Tp-e/QT ratio were measured using a 12-lead ECG device. Results - Tp-e interval, Tpe/QT and Tp-e/QTc ratios were found to be higher in the patient group than in the control group (p<0.05, for all), while QTmax ratio was significantly lower in the patient group. After 3 months of AED therapy, significant increases in QT max, QTc max, QTcd, Tp-e, Tp-e/QT, and Tp-e/QTc were found among the patients (p<0.05). When the arrhythmic effects of the drugs before and after treatment were compared, especially in the valproic acid group, there were significant increases in Tp-e interval, Tp-e/QT and Tp-e/QTc values after three months of treatment (p<0.05). Carbamazepine and levetiracetam groups were not statistically significant in terms of pre- and post-treatment values. Conclusions - It was concluded that an arrhythmogenic environment may be associated with the disease, and patients who received AED monotherapy may need to be followed up more closely for arrhythmia.